MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 99837-65
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Run on Battery (1466)
Health Effect - Clinical Codes Hyperglycemia (1905); Muscle Weakness/Atrophy (1967); Dizziness (2194)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, product has not yet been returned.An extended investigation has been performed for the reported complaint, and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history record) for the precision xtra meter were reviewed, and the dhrs showed the precision xtra meter passed all tests prior to release.If the product is returned, a physical investigation will be performed and a follow-up report submitted.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported a low battery icon with the adc blood glucose meter, and that due to this he was unable to obtain blood glucose results.The customer experienced weakness, dizziness, and blurred vision, and went to the hospital where he was diagnosed with hyperglycemia and provided unspecified treatment.Additionally, customer reported he was diagnosed with foot infection due to poorly controlled diabetes, and required amputation of a toe.There is no indication that the reported product issue would have caused or contributed to the long-term mismanagement of diabetes, resulting in the required amputation.During troubleshooting, the reported product issue was resolved with battery replacement.There was no report of death or unanticipated permanent injury associated with this event.

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key12275506
Report Number2954323-2021-78595
Device Sequence Number4494801
Product Code NBW
UDI-Device Identifier00093815998372
UDI-Public00093815998372
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number99837-65
Device Catalogue Number99837
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight79